Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 22, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Sep 11, 2022, 8:28 PM EDT for Pinellas County, Florida. It was in force for 6 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2022, 8:28 PM EDT (00:28 UTC)
- Expired
- Sep 11, 2022, 8:34 PM EDT
- In force
- 6 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 32 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797
WFUS52 KTBW 120028
TORTBW
FLC103-120045-
/O.NEW.KTBW.TO.W.0022.220912T0028Z-220912T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
828 PM EDT Sun Sep 11 2022
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
South central Pinellas County in west central Florida...
* Until 845 PM EDT.
* At 828 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Tierra Verde, or near Fort Desoto Park, moving
east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central Pinellas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2764 8276 2768 8276 2769 8266 2763 8266
TIME...MOT...LOC 0028Z 276DEG 16KT 2766 8273
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TBW1 follow-up statement
330
WWUS52 KTBW 120034
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
834 PM EDT Sun Sep 11 2022
FLC103-120044-
/O.CAN.KTBW.TO.W.0022.000000T0000Z-220912T0045Z/
Pinellas FL-
834 PM EDT Sun Sep 11 2022
...THE TORNADO WARNING FOR SOUTH CENTRAL PINELLAS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 2764 8276 2768 8276 2769 8266 2763 8266
TIME...MOT...LOC 0034Z 276DEG 16KT 2766 8270
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Sep 11, 7:40 PM EDT, 48 minutes earlier.
Area forecast discussion, Sep 11, 7:40 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
740 PM EDT Sun Sep 11 2022
.UPDATE...
Issued at 740 PM EDT Sun Sep 11 2022
An outflow boundary moving west from the convection over the
interior is spawning some new convection nearing the coast over
the last hour, and a line of showers and storms are moving toward
the coast from the Gulf waters. These two areas are likely to
merge over the next couple of hours and generate a few more storms
along the coast before activity dissipates for the evening. Have
updated POPs up a bit near the coast for this, with the rest of
the forecast on track. Update is out.
&&
.AVIATION...
(00Z TAFS)
Issued at 740 PM EDT Sun Sep 11 2022
With an outflow moving toward the terminals from the east and
storms approaching from the west, have continued the VCTS at the
terminals for the next few hours as these boundaries merge and
gradually dissipate. Will amend for any storms that move over a
terminal. Otherwise, light winds overnight slowly increasing to
around 8kts Monday afternoon from the W/SW as the sea breeze
develops. Scattered afternoon storms again possible, with VFR
conditions prevailing but MVFR to IFR possible in storms.
&&
.MARINE...
Issued at 740 PM EDT Sun Sep 11 2022
Have updated the POPs over the coastal waters for the next few
hours as a line of storms moves through, with light winds
continuing for the next couple of days as the boundary to the NW
lingers and weak ridging remains. Scattered to numerous showers
and storms will continue to be possible each day through mid-week.
Current forecast is on track and have no major changes for the
update other than the POP update for tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 79 90 79 89 / 30 40 50 80
FMY 77 92 77 92 / 20 30 30 80
GIF 76 92 75 91 / 30 50 20 80
SRQ 77 89 76 88 / 20 40 40 80
BKV 74 90 73 89 / 20 40 50 80
SPG 79 88 78 88 / 30 40 50 80
&&
Sea Breeze Thunderstorm Regime For Monday: 4
Sea Breeze Thunderstorm Regime For Tuesday: 4
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...Hubbard
DECISION SUPPORT/UPPER AIR/CLIMATE...FlanneryIn the hours before
Special weather statement, Sep 11, 3:42 PM EDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
342 PM EDT Sun Sep 11 2022
FLZ265-112015-
Inland Lee FL-
342 PM EDT Sun Sep 11 2022
...A strong thunderstorm will impact portions of southeastern Lee
County through 415 PM EDT...
At 341 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Lehigh Acres, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southwest Florida Airport and Gateway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2658 8177 2660 8157 2642 8156 2642 8166
2639 8166 2638 8172
TIME...MOT...LOC 1941Z 162DEG 5KT 2648 8158
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWLocal storm report, Sep 11, 7:19 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
719 PM EDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM FLOOD AVON PARK 27.60N 81.50W
09/11/2022 HIGHLANDS FL EMERGENCY MNGR
HIGHLANDS COUNTY EM ADVISES THAT ALL LANES
OF US-27 ARE CLOSED AT MAIN STREET IN AVON
PARK DUE TO FLOODING.
&&
ARFThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:20 PM EDT | Special Marine Warning | TBW | 55 min | |
| Sep 11, 8:38 PM EDT | Special Weather Statement | TBW | Pinellas | 37 min |
| Sep 11, 9:09 PM EDT | Special Marine Warning | TBW | 51 min | |
| Sep 11, 10:00 PM EDT | Areal Flood Advisory | TBW | Manatee | 60 min |
| Sep 12, 4:32 PM EDT | Special Weather Statement | TBW | Lee | 28 min |
| Sep 12, 4:37 PM EDT | Special Weather Statement | TBW | Osceola | 23 min |
| Sep 12, 4:58 PM EDT | Special Weather Statement | TBW | Highlands | 62 min |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.